Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 976, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2025, 8:48 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2025, 8:48 PM CDT (01:48 UTC)
- Expired
- Aug 10, 2025, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:07 PM CDT, 2 hours 41 minutes earlier. Its key messages:
- Updated at 600 PM CDT Sun Aug 10 2025
- Dangerously hot and humid conditions continue today before a gradual "cool down" into early next week.
- Severe storms are possible this evening and overnight across northern Oklahoma. Main hazards are damaging wind gusts, a low risk for a tornado or two, and flooding.
Area forecast discussion, Aug 10, 6:07 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sun Aug 10 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 600 PM CDT Sun Aug 10 2025
- Dangerously hot and humid conditions continue today before a
gradual "cool down" into early next week.
- Severe storms are possible this evening and overnight across
northern Oklahoma. Main hazards are damaging wind gusts, a low
risk for a tornado or two, and flooding.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 1232 PM CDT Sun Aug 10 2025
The base of a mid-level trough will continue to move eastward
this afternoon, making its way closer to our area. A cold front is
currently draped across northwestern and portions of northern
Oklahoma, and into Kansas. A shortwave will round the base of the
mid-level trough and will be the focal point for thunderstorm
development this evening across the TX/OK panhandles. This system
is expected to move towards the east through the evening and into
the overnight hours. The downstream environment will support a
multitude of potential hazards including but not limited to:
damaging winds, a tornado or two, and flooding concerns.
Damaging winds:
Damaging winds will be the primary hazard as the line of storms
moves across the northern third of the area. Sufficient
instability and shear will help to maintain a mature line of
storms, capable of producing winds in excess of 70 mph. As the
line moves to the east, it will eventually become outflow
dominant, with winds still strong enough to produce 40-50 mph wind
gusts overnight.
Tornadoes:
Given the sufficient low-level moisture that is in place ahead of
the aforementioned boundary, in addition to the backed low-level
flow, a few tornadoes along the leading edge of the line of storms
are possible. These will be especially possible if the line of
storms is still in a mature stage and not outflow dominant. When
the line does become outflow dominant as it moves to the east, the
tornado threat will be much lower. Right now, the highest
likelihood for any tornadic activity will be across northwest
Oklahoma.
Flooding:
The ambient environment will be supportive of very efficient
rainfall, especially across north central Oklahoma where PWAT
values are expected to be between 1.75 - 2 inches. Numerous rounds
of showers and storms are possible across this area this evening
into the overnight hours. Rainfall amounts of 2-4 inches are
possible, with much of that potentially falling within a short
amount of time. Flash flooding will be the primary threat across
north central Oklahoma this evening into the overnight hours. A
flood watch has been issued from 00z - 12z Monday to account for
this threat.
Bunker
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 1232 PM CDT Sun Aug 10 2025
Additional thunderstorms are expected Monday afternoon into
Tuesday as the main forcing sweeps across the area. A few of these
thunderstorms will have the potential for strong to potentially
damaging wind gusts, especially across portions of western and
southwestern Oklahoma and western north Texas. Given the lack of
deep-layer shear, storms will exhibit more pulse-like behavior.
Afternoon highs on Monday will be 5-10 degrees cooler than Sunday,
especially across the northern half of the area where cloud cover
is expected.
Any thunderstorm activity is expected to continue through the
night Tuesday into Tuesday morning, but should decrease in
coverage/intensity into Tuesday morning. Afternoon highs will be a
few degrees cooler than Monday, with highs generally in the upper
80s to low 90s.
Bunker
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 1251 AM CDT Sun Aug 10 2025
Near or slightly below average temperatures will continue for much
of the middle to end of next week as troughing over the central US
only slowly lifts out. Can't rule out an isolated shower or storm
each day, but overall storm coverage should be lower than Monday
and Tuesday. Ridging will begin to build over the southern US as
we head into next weekend but as of now it appears to be centered
far enough from the area that we could see low chances for
showers and storms continue into the weekend along with warmer
temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun Aug 10 2025
Evening storms will form along a front draped across northern
Oklahoma, with potential for damaging wind gusts and hail. How far
west this line develops is uncertain. A second round is expected
later tonight off the Rockies moving eastward through mainly northern
Oklahoma (southward extent is uncertain), with the potential for
damaging winds gusts. Heavy rain may also cause reductions in
visibility.
Outside of convection, winds will generally be southerly, but
outflow from storms could result in variable wind directions.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 93 71 90 / 30 30 40 30
Hobart OK 71 94 68 90 / 30 30 50 30
Wichita Falls TX 74 96 71 92 / 10 20 20 20
Gage OK 65 88 64 88 / 70 30 60 20
Ponca City OK 70 90 70 89 / 60 50 50 30
Durant OK 75 96 73 94 / 0 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-012-013-
018>020-023>048-050>052.
Flood Watch through Monday morning for OKZ006>008-011>013.
TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.
&&
NEAR TERM...13
SHORT TERM...13
LONG TERM....08
AVIATION...14In the hours before
Special weather statement, Aug 10, 8:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
808 PM CDT Sun Aug 10 2025
OKZ008-110145-
Kay OK-
808 PM CDT Sun Aug 10 2025
...A strong thunderstorm will impact portions of northern Kay County
through 845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Newkirk, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blackwell, Newkirk, Braman, Chilocco, Hardy, northwestern Kaw Lake,
and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3689 9675 3679 9731 3691 9740 3700 9720
3700 9675
TIME...MOT...LOC 0108Z 248DEG 25KT 3690 9719
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:08 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Aug 10, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 49 min |
| Aug 10, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| Aug 10, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 48 min |
| Aug 10, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 64 min |
| Aug 10, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Aug 10, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Aug 10, 10:08 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 37 min |
| Aug 10, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Aug 10, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| Aug 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 51 min |
| Aug 10, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Aug 10, 10:45 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 8 hr |
| Aug 10, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 47 min |
| Aug 10, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 38 min |
| Aug 10, 11:25 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Aug 10, 11:27 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 33 min |
| Aug 10, 11:57 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Kay | 48 min |
| Aug 11, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
| Aug 11, 12:41 AM CDT | Special Weather Statement | OUN | Grant, Kay | 49 min |
| Aug 11, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 50 min |
| Aug 11, 1:57 AM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Aug 11, 2:27 AM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Aug 11, 2:34 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 41 min |
| Aug 11, 3:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 41 min |
| Aug 11, 3:14 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Woods | 3 hr |
| Aug 11, 3:25 AM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| Aug 11, 4:01 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Major | 29 min |
| Aug 11, 4:40 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 35 min |
| Aug 11, 8:37 AM CDT | Flood Watch | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 27 more | 22 hr |
| Aug 11, 2:57 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 33 min |
| Aug 11, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 48 min |
| Aug 11, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Aug 11, 4:03 PM CDT | Special Weather Statement | OUN | Cotton | 27 min |
| Aug 11, 4:06 PM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Aug 11, 4:11 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Oklahoma | 4 hr |
| Aug 11, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 48 min |
| Aug 11, 4:16 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Aug 11, 4:16 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| Aug 11, 4:26 PM CDT | Areal Flood Advisory | OUN | Comanche, Stephens | 3 hr |
| Aug 11, 4:28 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 11, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Aug 11, 4:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 11, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 46 min |
| Aug 11, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 40 min |
| Aug 11, 4:54 PM CDT | Special Weather Statement | OUN | Creek | 36 min |
| Aug 11, 4:57 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Aug 11, 4:58 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Aug 11, 5:05 PM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| Aug 11, 5:17 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Aug 11, 5:18 PM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 3 hr |
| Aug 11, 5:19 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 11, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 41 min |
| Aug 11, 5:20 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Aug 11, 5:22 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Aug 11, 5:29 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Aug 11, 5:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 11, 5:37 PM CDT | Special Weather Statement | OUN | Comanche | 23 min |
| Aug 11, 5:52 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 3 hr |
| Aug 11, 6:01 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 11, 6:05 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Aug 11, 6:09 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 11, 6:36 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Aug 11, 4:42 PM CDT | Special Weather Statement | OUN | Wichita | 33 min |
| Aug 11, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 23 min |
| Aug 11, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 30 min |
| Aug 11, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Aug 11, 6:21 PM CDT | Special Weather Statement | OUN | Wichita | 24 min |
| Aug 11, 6:44 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.